MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a leg angio, the wire broke off in the patient when another manufacturer's atherectomy device was passed over the roadrunner extra-support bare mandril wire guide.The piece of the wire was left in the occluded artery as "endo trash".Because the artery was totally occluded, there was no concern for embolization.No additional details have been received.
 
Additional Manufacturer Narrative
No resistance was encountered during removal of the device.Neither adverse effects occurred nor additional procedures were necessary as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The user states that the wire guide was damaged in concurrent use with an atherectomy device and that the atherectomy device was the cause of the separated wire guide.A possible cause is related to the technique used with the patient's anatomy as a contributing factor.No definitive root cause can be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6335378
Report Number1820334-2017-00188
Device Sequence Number1610964
Product Code DXQ
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)211123(10)7405229
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K920824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRSTF-14-300
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;